Alert archive / New York / Special Weather Statements in 2015

Special Weather Statement, NWS Buffalo, NY

January 9, 2015Lewis County, New York

NWS Buffalo, NY issued this special weather statement at Jan 9, 2015, 4:37 PM EST for Lewis County, New York. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 9, 2015, 4:37 PM EST (21:37 UTC)
Expired
Jan 9, 2015, 6:00 PM EST
In force
83 min
Issued by
NWS Buffalo, NY

County Lewis County, NY

The radar

The Ft Drum radar (KTYX), 28 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
114 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

449 
WWUS81 KBUF 092137
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
437 PM EST FRI JAN 9 2015

NYZ006>008-092300-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
437 PM EST FRI JAN 9 2015

...HEAVY LAKE EFFECT SNOW WILL CONTINUE EAST OF LAKE ONTARIO...

* AT 428 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 3   
  TO 4 INCHES PER HOUR...AND VISIBILITY NEAR ZERO AT TIMES. THIS     
  LAKE EFFECT SNOW BAND WAS LOCATED FROM MANNSVILLE TO JUST SOUTH OF 
  WATERTOWN EXTENDING EAST ACROSS THE NORTHERN HALF OF THE TUG HILL  
  PLATEAU TO CROGHAN AND INDIAN RIVER. THE BAND IS EXPECTED TO       
  REMAIN NEARLY STATIONARY OR PERHAPS DRIFT NORTH A MILE OR TWO      
  THROUGH EARLY EVENING.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  ADAMS...
  MANNSVILLE...  
  HENDERSON HARBOR...
  STONY POINT...
  BARNES CORNERS...
  CROGHAN...
  INDIAN RIVER...

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 39 AND 44.

TRAVEL ACROSS THE AREA WILL BE EXTREMELY DIFFICULT OR EVEN IMPOSSIBLE
DUE TO THE VERY HEAVY SNOWFALL PRODUCING NEAR ZERO VISIBILITY AND
DEEP SNOW COVER ON ROADWAYS. TRAVEL IS NOT RECOMMENDED.

IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.

LAT...LON 4368 7621 4380 7624 4384 7631 4389 7628
      4390 7621 4387 7621 4392 7613 4409 7516
      4378 7513

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 9, 4:04 PM EST, 33 minutes earlier.

Area forecast discussion, Jan 9, 4:04 PM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
404 PM EST FRI JAN 9 2015

.SYNOPSIS...
A SIGNIFICANT LAKE EFFECT SNOW EVENT WILL CONTINUE TO UNFOLD EAST OF
LAKES ERIE AND ONTARIO THROUGH SATURDAY. THE HEAVIEST SNOWS WILL
SETTLE SOUTHWARD THROUGH TONIGHT. ACCUMULATIONS BY SATURDAY MORNING
EAST OF LAKE ERIE COULD BE 2 TO 3 FEET...AND EAST OF LAKE ONTARIO
ACCUMULATIONS COULD BE 3 TO 5 FEET. THE LAKE SNOWS WILL SHIFT BACK
NORTHWARD AND GRADUALLY WEAKEN SATURDAY BUT ADDITIONAL ACCUMULATIONS
ARE LIKELY. HIGH PRESSURE WILL BUILD INTO THE REGION FOR THE END OF
THE WEEKEND BRINGING AN END TO THE LAKE EFFECT SNOWS.

&&

.NEAR TERM /THROUGH SATURDAY/...
HEAVY LAKE EFFECT SNOW WILL CONTINUE TO BE THE FORECAST FOCUS
DURING THE NEAR TERM PERIOD.

AN UPPER LEVEL TROUGH WILL REMAIN OVER THE GREAT LAKES AND
NORTHEAST REGION AS SEVERAL UPSTREAM SHORTWAVES PASS THROUGH THE
BASE OF THE TROUGH THROUGH SATURDAY. COLD AIR WILL CONTINUE TO
DEEPEN ACROSS THE LOWER LAKES REGION WITH THE CORE OF THE COLDEST
AIR ARRIVING BY DAYBREAK SATURDAY WITH 850 MB TEMPERATURES
FORECAST IN THE -22C TO -24C RANGE.

AS FOR THE SPECIFICS...

OFF LAKE ERIE...REGIONAL RADARS SHOWING STILL RATHER DISORGANIZED
LAKE EFFECT EAST OF THE LAKE...EXTENDING AS FAR EAST AS SOUTHERN
LIVINGSTON AND ALLEGANY COUNTIES. WE CONTINUE TO EXPECT THAT THE
LAKE SNOWS WILL BECOME BETTER ORGANIZED TONIGHT AS THE WEST SOUTHWEST
WINDS ALONG THE LONG FETCH OF THE LAKE BECOME BETTER ALIGNED.
OVER-LAKE INSTABILITY STILL IMPRESSIVE WITH EQUILIBRIUM LEVELS UP TO
AROUND 9K FEET...ALTHOUGH PROFILES DO SHOW HEIGHTS GRADUALLY
LOWERING OVERNIGHT. SNOWFALL RATES UP TO 3 INCHES PER HOUR WILL
STILL BE POSSIBLE...BUT AS THE NIGHT WEARS ON THE INTENSITY OF
THE LAKE SNOWS SHOULD START TO WANE A BIT. THE HEAVIEST SNOW
SHOULD STILL FOCUS ON SOUTHERN ERIE...WYOMING...CHAUTAUQUA AND
CATTARAUGUS COUNTIES. THE STRONG WIND FIELDS WILL BRING SOME
DECENT ACCUMULATING SNOWS OVER INTO LIVINGSTON AND ALLEGANY
COUNTIES.

LATEST MESO-SCALE MODELS ARE SHOWING THAT ROUTE 20 WILL BE A
CRITICAL DIVIDING LINE BETWEEN HEAVY SNOW AND LITTLE IF ANY SNOW.
THERE LOOKS TO BE A BRIEF WINDOW TONIGHT WHEN SOME SIGNIFICANT SNOW
COULD NUDGE NORTH OF ROUTE 20 THEN OSCILLATE BACK SOUTH THROUGH
DAYBREAK. AT THIS POINT...WILL KEEP THE HEAVY SNOW THREAT OUT OF
NORTHERN ERIE COUNTY...BUT IF A CONSOLIDATED BAND BEGINS TO LIFT
NORTH AN ADDITIONAL HEAVY SNOW THREAT WILL NEED TO BE ADDED TO FAR
SOUTHERN PORTIONS OF NORTHERN ERIE COUNTY...BUT STILL SOUTH OF THE
BUFFALO METRO AREA.

THE LOW LEVEL FLOW WILL BACK DURING THE DAY SATURDAY BRINGING WHAT
SHOULD BE A SIGNIFICANT LAKE BAND NORTHWARD THROUGH THE DAY. THIS
BAND WILL PUSH INTO NORTHERN ERIE AND GENESEE COUNTY BY MID DAY AND
REMAIN THROUGH THE AFTERNOON AS THE LOW LEVEL FLOW REMAINS SOUTHWEST
FOR A SEVERAL HOUR PERIOD...WITH PROBABLE SNOWFALL RATES OF AN
INCH OR POSSIBLE MORE PER HOUR. A LAKE EFFECT SNOW ADVISORY WILL
BE ISSUED FOR THIS TIME FRAME. WARNING SNOWFALL AMOUNTS ARE NOT
OUT OF THE QUESTION...BUT WITH LOWERING EQUILIBRIUM HEIGHTS NOT AS
CONFIDENT IN WARNING AMOUNTS AT THIS TIME.

OFF LAKE ONTARIO...REGIONAL RADARS SHOWING AN IMPRESSIVE LAKE PLUME
EVOLVING JUST SOUTH OF WATERTOWN...SOUTH INTO THE NORTHERN
PORTION OF THE TUG HILL. THIS LAKE BAND WILL REMAIN INTENSE
THROUGH SATURDAY WITH SNOWFALL RATES OF 3 TO 5 INCHES PER HOUR
LIKELY AS OVER-LAKE INSTABILITY REMAINS EXTREME WITH EQUILIBRIUM
LEVEL UP TO 12K FEET. THE HEAVIEST PORTION OF THE BAND WILL
OSCILLATE SOME AND MAY NUDGE AT TIMES INTO WATERTOWN...BUT FOR
THE MOST PART THE HEAVIEST SNOW WILL FOCUS ACROSS THE TUG HILL. A
DEFINITE NORTHWARD MOVEMENT TO THE LAKE BAND WILL TAKE PLACE BY
SATURDAY AFTERNOON AS THE LOW LEVEL FLOW BACKS TO THE SOUTHWEST.

WINDS WILL CONTINUE TO BE AN ISSUE THROUGH SATURDAY WITH GUSTS OF
35 TO 40 MPH POSSIBLE AT TIMES. THIS WILL CREATE PROBLEMS FROM
BLOWING SNOW ACROSS THE ENTIRE AREA.

TEMPERATURES TONIGHT WITHIN THE DEEPENING COLD AIRMASS WILL FALL
BACK INTO THE SINGLE DIGITS OUTSIDE OF THESE LAKE BANDS. WITH
WINDS STILL GUSTY WIND CHILLS WILL AGAIN DROP TOWARDS DANGEROUSLY
LOW READINGS...WHERE VALUES MAY NEAR 15 BELOW ZERO AT TIMES.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY/...
PROLONGED LAKE EFFECT EVENT WILL COME TO CONCLUSION SATURDAY NIGHT.
RISING HEIGHTS ALOFT WITH A SURFACE HIGH NOSING INTO SOUTHERN NEW
YORK WILL HELP TO LOWER THE CAPPING INVERSION LEVEL AND INTRUDE MORE
DRY AIR. STEERING FLOW ENDS UP ON A 240 DIRECTION OR SO BY SATURDAY
NIGHT. THE LAKE ERIE BAND WILL DRIFT NORTH ACROSS THE BUFFALO METRO
AREA BY SATURDAY NIGHT...AND THE LAKE ONTARIO BAND WILL END UP
ACROSS THE WATERTOWN AREA. AS THE LAKE PARAMETERS BECOME LESS
FAVORABLE TOWARD AND AFTER MIDNIGHT...EXPECT THE BANDS WILL SLOWLY
DISSIPATE.

A SHARP SHORT WAVE TROUGH WILL THEN PIVOT ACROSS THE FORECAST AREA
ON MONDAY...BRING A BRIEF PERIOD OF STRONG QG FORCING ACROSS THE
FORECAST AREA. EXPECT A WIDESPREAD LIGHT SNOWFALL DURING THE DAY
MONDAY AS THIS WAVE APPROACHES AND PASSES UPSTATE NEW YORK. SNOWFALL
AMOUNTS FOR THIS GENERAL SNOW EVENT WILL BE AROUND A COUPLE TO A FEW
INCHES FOR MUCH OF THE FORECAST AREA. HIGH TEMPERATURES ON MONDAY
WILL MAINLY BE IN THE MID 20S ACROSS AS THIS RELATIVELY MILD AIR
STAYS IN PLACE AHEAD OF THE SHORTWAVE.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
SHALLOW COLD AIR MASS WILL SETTLE ACROSS THE REGION TUESDAY BEHIND
THE MONDAY NIGHT SHORTWAVE PASSAGE...WITH A SURFACE HIGH PRESSURE
CENTERED OVER UPSTATE NEW YORK BY TUESDAY AFTERNOON AND EVENING.
HAVE LOWERED TEMPERATURES CONSIDERABLY FOR TUESDAY / TUESDAY NIGHT
WITH THIS FORECAST UPDATE. HIGH TEMPERATURES ON TUESDAY MAY STRUGGLE
TO GET OUT OF THE SINGLE DIGITS...AND LOWS TEMPERATURES TUESDAY
NIGHT IN THE NORTH COUNTRY WILL LIKELY DIP INTO THE TEENS BELOW
ZERO. THIS CONSIDERABLE COOL DOWN ON TUESDAY WILL THANKFULLY BE
SHORT LIVED...AS HIGH TEMPERATURES CLIMB BACK TO AROUND THE FREEZING
MARK BY THE END OF THE WEEK. FROM TUESDAY ON...THE WEATHER WILL BE
FAIRLY QUIET WITH NOT MUCH TO SPEAK OF IN TERMS OF PRECIPITATION
CHANCES...AS BENIGN FLOW AND DRIER AIR REMAIN IN PLACE.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
BANDS OF LAKE EFFECT SNOW WILL CONTINUE OFF BOTH EASTERN GREAT
LAKES WITH IFR OR LOWER VSBYS FOUND WITHIN THE HEART OF THE
SNOWBANDS.

OFF LAKE ERIE...THIS SNOWBAND WILL IMPACT THE KJHW AIRFIELD THROUGH
TONIGHT. GUSTY SOUTHWESTERLY WINDS MAY BRING A PERIOD OF MVFR
VSBYS TO ALL OTHER AIRFIELD THROUGH TONIGHT IN BLOWING SNOW.
LITTLE IF ANY SNOW IS EXPECTED TO IMPACT KBUF/KIAG/KROC SITES
THROUGH TONIGHT...ALTHOUGH THE LAKE ERIE SNOW BAND MAY NUDGE
CLOSE TO KBUF BY TONIGHT.

OFF LAKE ONTARIO...THE HEAVIEST PORTION OF THE SNOW BAND WILL
REMAIN JUST TO THE SOUTH OF THE AIRFIELD THROUGH TONIGHT. THE
AIRFIELD WILL PRIMARILY EXPERIENCE SOME LIGHT SNOW WITH BLOWING
SNOW WHICH MAY REDUCE VSBYS TO MVFR AT TIMES. THERE MAY BE SOME
NORTHERN OSCILLATION TO THE LAKE BAND WHICH COULD BRING BRIEF
PERIODS OF LOWER CONDITIONS THOUGH TONIGHT.

SOUTHWEST WINDS WILL GUST 25 TO 35 KNOTS THIS AFTERNOON...ESPECIALLY
ON THE EDGES OF THE LAKE EFFECT SNOW BAND.

OUTLOOK...
SATURDAY...HEAVY LAKE EFFECT SNOW EAST OF THE LAKES WITH VLIFR...VFR
ELSEWHERE.
SUNDAY...MAINLY VFR WITH A CHANCE OF SNOW SHOWERS EAST OF LAKE
ONTARIO AND LOCAL MVFR.
MONDAY...MVFR WITH A CHANCE OF SNOW.
TUESDAY AND WEDNESDAY...VFR.

&&

.MARINE...
A FEW GALE FORCE WIND GUSTS CONTINUING ON THE LAKES...WILL THEREFORE
CONTINUE THE GALE WARNING ON BOTH LAKE ERIE AND ONTARIO THROUGH 6 PM
THIS EVENING. AFTER THE GALES...SMALL CRAFT ADVISORY LEVEL WINDS ARE
EXPECTED TO CONTINUE ON THE LAKES THROUGH MOST OF THE WEEKEND.

THE STRONG WINDS ALONG WITH VERY COLD TEMPERATURES WILL CONTINUE TO
PRODUCE HEAVY FREEZING SPRAY INTO THE EARLY OVERNIGHT HOURS. A HEAVY
FREEZING SPRAY WARNING WILL CONTINUE ON BOTH LAKES TONIGHT.

SMALL CRAFT ADVISORIES WILL CONTINUE ON THE NIAGARA RIVER THROUGH AT
LEAST SATURDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING UNTIL 6 PM EST SATURDAY FOR
     NYZ006>008-012-085.
     LAKE EFFECT SNOW ADVISORY UNTIL 10 AM EST SATURDAY FOR NYZ013-
     021.
     LAKE EFFECT SNOW WARNING UNTIL 1 PM EST SATURDAY FOR NYZ019-
     020.
     LAKE EFFECT SNOW ADVISORY FROM 10 AM SATURDAY TO 1 AM EST
     SUNDAY FOR NYZ010-011.
     WIND CHILL ADVISORY FROM 1 AM TO 8 AM EST SATURDAY FOR NYZ010-
     011.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST SATURDAY FOR LEZ020.
         HEAVY FREEZING SPRAY WARNING UNTIL 4 AM EST SATURDAY FOR
         LEZ040-041.
         GALE WARNING UNTIL 6 PM EST THIS EVENING FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 6 PM EST SATURDAY FOR
         LOZ030.
         HEAVY FREEZING SPRAY WARNING UNTIL 4 AM EST SATURDAY FOR
         LOZ042>045-062>065.
         GALE WARNING UNTIL 6 PM EST THIS EVENING FOR LOZ042>045-
         062>065.

&&

SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...CHURCH
LONG TERM...CHURCH
AVIATION...TMA
MARINE...TMA
Hazardous weather outlook, Jan 9, 3:29 PM EST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
329 PM EST FRI JAN 9 2015

NYZ006>008-012-085-102030-
OSWEGO-JEFFERSON-LEWIS-WYOMING-SOUTHERN ERIE-
329 PM EST FRI JAN 9 2015

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003>005-014-102030-
MONROE-WAYNE-NORTHERN CAYUGA-ONTARIO-
329 PM EST FRI JAN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ013-021-102030-
LIVINGSTON-ALLEGANY-
329 PM EST FRI JAN 9 2015

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019-020-102030-
CHAUTAUQUA-CATTARAUGUS-
329 PM EST FRI JAN 9 2015

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-SLZ022-024-102030-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
329 PM EST FRI JAN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ042>045-062>065-102030-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
329 PM EST FRI JAN 9 2015

...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 4 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY FREEZING SPRAY WARNING.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-102030-
NIAGARA-ORLEANS-
329 PM EST FRI JAN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-011-102030-
NORTHERN ERIE-GENESEE-
329 PM EST FRI JAN 9 2015

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 8 AM EST SATURDAY...
...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 1 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.
   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jan 9, 11:56 AM EST, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1156 AM EST FRI JAN 9 2015

NYZ012-019-020-085-092000-
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
ORCHARD PARK...SPRINGVILLE
1156 AM EST FRI JAN 9 2015

...LAKE EFFECT SNOW REDEVELOPING OVER THE SOUTHERN TIER...

LAKE EFFECT SNOW WILL CONTINUE TO REDEVELOP OVER THE SOUTHERN TIER
THIS AFTERNOON AND MOVE SLOWLY NORTHWARD WITH TIME. SNOWFALL RATES
WILL INITIALLY RELATIVELY LIGHT WITH AFTERNOON ACCUMULATIONS
RANGING BETWEEN A TRACE TO 4 INCHES BY NIGHTFALL...BUT TOWARD THE
EVENING EXPECT FURTHER INTENSIFICATION AS THE BAND CONSOLIDATES
AND MOVES INTO THE BOSTON HILLS AND SOUTHTOWNS. THE NORTHERN EDGE
OF THE BAND IS CURRENTLY FORECAST TO BE NEAR ROUTE 20A. AREAS
SOUTH OF THIS LINE CAN EXPECT SNOW RATES OF UP TO 3 INCHES PER
HOUR THIS EVENING WITH HEAVY SNOW CONTINUING WITHIN A NARROW BAND
OVERNIGHT.

ZAFF
Special weather statement, Jan 9, 12:04 PM EST, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1204 PM EST FRI JAN 9 2015

NYZ006>008-091830-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
1204 PM EST FRI JAN 9 2015

...LAKE EFFECT SNOW OVER THE TUG HILL THIS AFTERNOON...

* LAKE EFFECT SNOW HAS BRIEFLY MOVED TOWARD THE SOUTHERN HALF OF THE
  TUG HILL EARLY THIS AFTERNOON.  HOWEVER THE BAND IS EXPECTED TO
  QUICKLY RE-INTENSIFY AND MOVE OVER THE ENTIRE TUG HILL PLATEAU AND
  INTO THE BLACK RIVER VALLEY BY 2PM.  SNOW RATES OF 1 TO 3
  INCHES PER HOUR CAN BE EXPECTED WITH THIS BAND WITH VISIBILITY
  OF A QUARTER OF A MILE OR LESS.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  ADAMS AND ADAMS CENTER...
  BARNES CORNERS...
  WEST CARTHAGE AND CARTHAGE...
  HIGHMARKET...
  LOWVILLE...
  INDIAN RIVER...

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 36 AND 44.

DRIVING WITHIN THIS SNOW BAND WILL BE VERY DIFFICULT WITH SNOW
COVERED ROADS AND VERY POOR VISIBILITY. IF TRAVELING ACROSS THE AREA
ALLOW FOR PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION.

IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.

LAT...LON 4358 7517 4356 7622 4368 7621 4380 7624
      4384 7631 4386 7631 4391 7637 4388 7645
      4390 7645 4391 7637 4387 7630 4390 7620
      4389 7620 4387 7621 4390 7614 4394 7615
      4403 7515 4361 7510

ZAFF
Special weather statement, Jan 9, 1:35 PM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
135 PM EST FRI JAN 9 2015

NYZ006>008-092000-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
135 PM EST FRI JAN 9 2015

...LAKE EFFECT SNOW OVER THE TUG HILL THIS AFTERNOON...

* LAKE EFFECT SNOW WILL REMAIN IN THE SAME PLACE FOR THE REMAINDER
  OF THE AFTERNOON...WITH SNOW RATES OF UP TO 4 INCHES PER HOUR OVER
  THE TUG HILL PLATEAU.  SOME AREAS MAY SEE 10 ADDITIONAL INCHES OF
  SNOW BY 6PM.  VISIBILITY WILL DROP TO NEAR ZERO AT TIMES.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  PORT ONTARIO AND PULASKI...
  ADAMS AND ADAMS CENTER...
  BARNES CORNERS...
  WEST CARTHAGE...
  HIGHMARKET AND LOWVILLE...
  INDIAN RIVER...

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 37 AND 44.

DRIVING WITHIN THIS SNOW BAND WILL BE VERY DIFFICULT WITH SNOW
COVERED ROADS AND VERY POOR VISIBILITY. IF TRAVELING ACROSS THE AREA
ALLOW FOR PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION.

IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.

LAT...LON 4358 7517 4356 7622 4375 7622 4380 7624
      4384 7631 4386 7631 4390 7620 4387 7621
      4390 7614 4392 7613 4403 7515 4362 7510

ZAFF
Special weather statement, Jan 9, 2:49 PM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
249 PM EST FRI JAN 9 2015

NYZ012-019-020-085-092300-
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
ORCHARD PARK...SPRINGVILLE
249 PM EST FRI JAN 9 2015

...LAKE EFFECT SNOW REDEVELOPING OVER THE SOUTHERN TIER...

LAKE EFFECT SNOW WILL CONTINUE TO REDEVELOP OVER THE SOUTHERN TIER
THIS AFTERNOON AND MOVE SLOWLY NORTHWARD WITH TIME. SNOWFALL RATES
WILL INITIALLY RELATIVELY LIGHT WITH AFTERNOON ACCUMULATIONS
RANGING BETWEEN A TRACE TO 4 INCHES BY NIGHTFALL...BUT TOWARD THE
EVENING EXPECT FURTHER INTENSIFICATION AS THE BAND CONSOLIDATES
AND MOVES INTO THE BOSTON HILLS AND SOUTHTOWNS. THE NORTHERN EDGE
OF THE BAND IS CURRENTLY FORECAST TO BE NEAR ROUTE 20A. AREAS
SOUTH OF THIS LINE CAN EXPECT SNOW RATES OF UP TO 3 INCHES PER
HOUR THIS EVENING WITH HEAVY SNOW CONTINUING WITHIN A NARROW BAND
OVERNIGHT.

ZAFF
Special weather statement, Jan 9, 3:02 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
302 PM EST FRI JAN 9 2015

NYZ006>008-092130-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
302 PM EST FRI JAN 9 2015

...LAKE EFFECT SNOW OVER THE TUG HILL THIS AFTERNOON...

* LAKE EFFECT SNOW WILL REMAIN IN THE SAME PLACE FOR THE REMAINDER
  OF THE AFTERNOON...WITH SNOW RATES OF 3 TO 5 INCHES PER HOUR OVER
  THE TUG HILL PLATEAU.  SOME AREAS MAY SEE 10 ADDITIONAL INCHES OF
  SNOW BY 6PM.  VISIBILITY WILL DROP TO NEAR ZERO AT TIMES.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  ADAMS AND ADAMS CENTER...
  BARNES CORNERS...
  WEST CARTHAGE...
  COPENHAGEN...
  LOWVILLE...

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 37 AND 44.

TRAVEL ACROSS THE AREA WILL BE EXTREMELY DIFFICULT OR EVEN IMPOSSIBLE
DUE TO THE VERY HEAVY SNOWFALL PRODUCING NEAR ZERO VISIBILITY AND
DEEP SNOW COVER ON ROADWAYS. TRAVEL IS NOT RECOMMENDED.

IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.

LAT...LON 4358 7621 4380 7624 4383 7630 4386 7631
      4389 7627 4390 7620 4387 7621 4391 7614
      4403 7515 4362 7510

ZAFF
Special weather statement, Jan 9, 4:37 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
437 PM EST FRI JAN 9 2015

NYZ006>008-092300-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
437 PM EST FRI JAN 9 2015

...HEAVY LAKE EFFECT SNOW WILL CONTINUE EAST OF LAKE ONTARIO...

* AT 428 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 3
  TO 4 INCHES PER HOUR...AND VISIBILITY NEAR ZERO AT TIMES. THIS
  LAKE EFFECT SNOW BAND WAS LOCATED FROM MANNSVILLE TO JUST SOUTH OF
  WATERTOWN EXTENDING EAST ACROSS THE NORTHERN HALF OF THE TUG HILL
  PLATEAU TO CROGHAN AND INDIAN RIVER. THE BAND IS EXPECTED TO
  REMAIN NEARLY STATIONARY OR PERHAPS DRIFT NORTH A MILE OR TWO
  THROUGH EARLY EVENING.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  ADAMS...
  MANNSVILLE...
  HENDERSON HARBOR...
  STONY POINT...
  BARNES CORNERS...
  CROGHAN...
  INDIAN RIVER...

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 39 AND 44.

TRAVEL ACROSS THE AREA WILL BE EXTREMELY DIFFICULT OR EVEN IMPOSSIBLE
DUE TO THE VERY HEAVY SNOWFALL PRODUCING NEAR ZERO VISIBILITY AND
DEEP SNOW COVER ON ROADWAYS. TRAVEL IS NOT RECOMMENDED.

IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.

LAT...LON 4368 7621 4380 7624 4384 7631 4389 7628
      4390 7621 4387 7621 4392 7613 4409 7516
      4378 7513

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 1:06 AM ESTSpecial Weather StatementBUFNiagara84 min
Jan 9, 1:32 AM ESTLake Effect Snow AdvisoryBUFMonroe8 hr
Jan 9, 1:32 AM ESTLake Effect Snow AdvisoryBUFAllegany, Erie, Genesee, Livingston26 hr
Jan 9, 2:32 AM ESTSpecial Weather StatementBUFNiagara88 min
Jan 9, 4:04 AM ESTSpecial Weather StatementBUFGenesee71 min
Jan 9, 5:24 AM ESTSpecial Weather StatementBUFErie81 min
Jan 9, 6:48 AM ESTSpecial Weather StatementBUFErie, Genesee87 min
Jan 9, 9:15 AM ESTSpecial Weather StatementBUFJefferson90 min
Jan 9, 10:06 AM ESTGale WarningBUF8 hr
Jan 9, 10:44 AM ESTSpecial Weather StatementBUFLewis46 min
Jan 9, 1:35 PM ESTSpecial Weather StatementBUFLewis85 min
Jan 9, 3:02 PM ESTSpecial Weather StatementBUFLewis88 min
Jan 9, 3:46 PM ESTWind Chill AdvisoryBUFAllegany, Cattaraugus, Chautauqua, Erie, Genesee, Livingston and 3 more18 hr
Jan 9, 4:42 PM ESTSpecial Weather StatementBUFWyoming93 min
Jan 9, 6:08 PM ESTSpecial Weather StatementBUFJefferson82 min
Jan 9, 6:25 PM ESTSpecial Weather StatementBUFErie, Livingston, Wyoming65 min

Nearby

Special Weather Statements in New York, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.